Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jun 17, 2011, 3:08 PM EDT for Bronx County, New York County, New York. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2011, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 17, 2011, 4:15 PM EDT
- In force
- 67 min
- Issued by
- NWS New York, NY
Counties Bronx County, NY, New York County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 3:13 PM EDT | MARINE TSTM WIND 51 | Nyc/La Guardia, NY | ASOS - 44 KNOTS |
| Jun 17, 3:14 PM EDT | MARINE TSTM WIND 51 | Nyc/La Guardia, NY | ASOS - 44 KNOTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590
WWUS81 KOKX 171908
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT FRI JUN 17 2011
CTZ009-NJZ006-104-NYZ071>073-075-078-176-177-172015-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
308 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS...
SOUTHEASTERN BERGEN...SOUTHERN FAIRFIELD...SOUTHERN WESTCHESTER AND
WESTERN SUFFOLK COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG ISLAND CITY...OR NEAR MIDTOWN
MANHATTAN...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7397 4078 7393 4080 7376 4088 7372
4081 7378 4080 7391 4070 7400 4082 7409
4111 7350 4104 7346 4090 7375 4085 7366
4091 7361 4089 7348 4095 7349 4094 7342
4091 7341 4096 7340 4088 7333
$$
DSWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jun 17, 2:35 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 17, 2:35 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
235 PM EDT FRI JUN 17 2011
.SYNOPSIS...
A WEAKENING FRONT WILL MOVE SLOWLY EAST ACROSS THE AREA TONIGHT. A
WEAK LOW PRESSURE TROUGH WILL LINGER IN ITS WAKE ON SATURDAY. ANOTHER
FRONT WILL APPROACH AND THEN BECOME NEARLY STATIONARY TO OUR WEST
AND SOUTH SATURDAY NIGHT THROUGH SUNDAY NIGHT. HIGH PRESSURE WILL
BUILD FROM THE NORTH MONDAY INTO TUESDAY...AND THEN MOVE EAST BY
TUESDAY NIGHT. A WARM FRONT WILL MOVE THROUGH ON WEDNESDAY...FOLLOWED
BY A COLD FRONT LATER IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AT 2:00 PM...NARROW BANDS OF HEAVY SHOWERS AND TSTMS CONTINUE TO DEVELOP
ACROSS THE REGION. BASED ON THE NEAR TERM FORECAST ENVIRONMENT...TORRENTIAL
RAIN...SMALL HAIL...FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH ARE
THE MAIN WEATHER HAZARDS UNTIL SUNSET.
AS THE UPPER LOW OVER EASTERN PA SPINS SLOWLY E TOWARD THE REGION...DAY
TIME HEATING WILL INCREASE LOW LVL LAPSE RATES INITIATING SFC INSTABILITY.
WITH THE APPROACH OF THE UPPER LOW...LOW LVL TROUGH AND PRIOR OUTFLOW
BOUNDARIES FROM OUTGOING CONVECTION...LIFT IS ADEQUATE ALONG WITH PLENTY
OF LOW LVL MOISTURE.
NARROW BANDS OF SHOWERS AND TSTMS ARE FORECAST TO REDEVELOP ACROSS THE
REGION AND BECOME BKN IN AREAL COVERAGE BY AFTERNOON. THE MAIN HAZARDS
WILL BE HEAVY RAIN AND FREQUENT INTENSE LIGHTNING ALONG WITH SMALL
HAIL AND GUSTY WINDS. A ORGANIZED THREAT OF SEVERE WEATHER IS
...NOT... FORECAST.
THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
STILL CHANCE POP FOR THE FIRST HALF OF TONIGHT UNTIL THE UPPER
LOW PASSES TO THE EAST...THEN SLOW DRYING OUT OVERNIGHT INTO SAT
MORNING. A WEAK SFC TROUGH WILL LINGER INTO SAT...WHICH COULD
SERVE AS A FOCUSING MECHANISM FOR ISOLD/SCT CONVECTION SAT
AFTERNOON ACROSS PARTS OF SOUTHERN CT AND LONG ISLAND AS A MID
LEVEL SHORTWAVE APPROACHES AND A 70-KT UPPER JET STREAK DIVES SE
FROM ONTARIO AND NRN NEW YORK STATE.
MAV/MET MOS BLEND WAS USED FOR TEMPERATURES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
WEAK LOW PRESSURE INITIALLY OVER THE OHIO VALLEY SATURDAY EVENING
WILL PUSH TO THE EAST ALONG A FRONTAL BOUNDARY SUNDAY. MODEL
SOLUTIONS VARY NOTABLY WITH RESPECT TO STRENGTH AND POSITIONING OF
THIS LOW. FORECAST FOLLOWS GFS/SREF BLEND WHICH IN BASICALLY IN THE
MIDDLE OF THE VARIOUS CAMPS OF GUIDANCE. THIS BRINGS BROAD LOW
PRESSURE JUST SOUTH OF THE REGION SUNDAY...WITH THE FRONT REMAINING
STATIONARY ACROSS THE OHIO VALLEY INTO THE MID-ATLANTIC. WITH THIS
SOLUTION...SATURDAY NIGHT BEGINS DRY...BUT POPS INCREASE WEST TO
EAST OVERNIGHT SATURDAY INTO SUNDAY. CAPPING POPS AT CHANCE LEVELS
FOR NOW...ALTHOUGH THIS COULD INCREASE IN LATER FORECASTS IF MODELS
CONTINUE TO SHOW THE LOW PASSING CLOSE ENOUGH TO THE REGION TO
INCREASE CONFIDENCE. ATMOSPHERE DOES NOT LOOK VERY CONDUCIVE TO
THUNDERSTORM ACTIVITY WITH WEAK LAPSE RATES...BUT SOME ELEVATED
INSTABILITY SUNDAY AFTERNOON WARRANTS KEEPING A CHANCE OF TSTMS IN
THE FCST. USED MAV/MET BLEND FOR LOW TEMPS EARLY SUNDAY...WHICH WILL
BE IN THE 60S THROUGHOUT THE REGION. MAV GUIDANCE USED FOR SUNDAY
HIGHS...SINCE MET GUIDANCE REFLECTS A CLOUDIER/WETTER SOLUTION THAN
PREFERRED. HIGHS REACH THE MID 80S OVER METRO NYC AND THE UPPER 70S
TO LOW 80S OVER THE REST OF THE REGION.
ON MONDAY...HIGH PRESSURE NOSES INTO THE NORTHEAST FROM NORTHERN
CANADA. THIS SHOULD HELP SUPPRESS THE FRONTAL BOUNDARY TO THE
SOUTHWEST. PARTLY CLOUDY SKIES EXPECTED OVER THE REGION WITH
NORTHEASTERLY WINDS...BECOMING SOUTHEAST LATE AS THE HIGH MOVES
OFFSHORE. HIGHS WILL BE A FEW DEGREES ABOVE NORMAL...WITH LOWS NEAR
NORMAL MONDAY NIGHT.
UPPER LEVEL TROUGH MOVES INTO THE MIDWEST BY MIDWEEK. THIS WILL HELP
DRIVE THE FRONTAL BOUNDARY THROUGH THE AREA AS A WARM FRONT
WEDNESDAY...FOLLOWED BY A COLD FRONT EITHER THURSDAY NIGHT OR
FRIDAY. SLIGHT CHANCE TO CHANCE POPS STARTING TUESDAY NIGHT AND
CONTINUING THROUGH FRIDAY. WITH THE REGION IN THE WARM SECTOR LATE
IN THE WEEK...HIGHS WILL APPROACH 90 OVER METRO NYC/NORTHEAST NJ
WEDNESDAY AND THURSDAY.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS ARE RAPIDLY DEVELOPING ACROSS
PORTIONS OF THE AREA. THESE SHOWERS WILL CONTINUE TO MOVE IN A
NORTHEAST DIRECTION. BECAUSE THESE STORMS ARE SCATTERED IN
NATURE...IT IS DIFFICULT TO TIME ANY OF THESE CELLS REACHING ANY
OF THE AREA TERMINALS. THEREFORE...WILL CARRY A CB GROUP
EVERYWHERE WITH SHRA IN THE TAFS.
ANY SHOWERS AROUND THE AREA WILL GRADUALLY DIMINISH AROUND 00Z OR
SO. MAINLY VFR TONIGHT...BUT PATCHY GROUND FOG POSSIBLE LATE
TONIGHT WITH LIGHT WINDS AND ABUNDANT MOISTURE.
SOUTHERLY WINDS OF 10 TO 15 KT...VEER TO SW AND LIGHTEN THIS
EVENING WITH FRONT APPROACH...THEN LIGHT WSW LATE.
WEST TO NORTHWEST WINDS ARE EXPECTED TOMORROW WITH SPEEDS BETWEEN
8 AND 15 KT. DRY WEATHER IS EXPECTED WITH VFR CONDITIONS.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR TSTMS THIS AFTERNOON.
OUTLOOK FOR 18Z SAT THROUGH WED...
SAT...BRIEF SUB-VFR POSSIBLE IN ANY LATE DAY OR EARLY EVENING
ISOLD/SCT SHOWERS/TSTMS.
SUNDAY-MON MORNING...VFR.
MONDAY AFTERNOON/NIGHT...SUB VFR POSSIBLE IN RAIN.
TUES/WED...VFR
&&
.MARINE...
PRESSURE GRADIENT TIGHTENS THROUGH TODAY BETWEEN A DEPARTING HIGH AND
AN APPROACHING FRONT. SOUTHERLY FLOW SHOULD INCREASE TO 15-20 KT ON
THE OCEAN THIS MORNING...WHICH SHOULD BUILD SEAS UP TO 5 FT FROM LATE
MORNING INTO THE AFTERNOON. A SMALL CRAFT ADVISORY/SCA IS IN
EFFECT FOR OCEAN WATERS FOR TODAY. THERE IS A CHANCE SCA MAY HAVE TO
BE EXTENDED INTO TONIGHT OVER THE EASTERN OCEAN WATERS IF SEAS ARE
SLOWER TO SUBSIDE THAN EXPECTED.
AS LOW PRESSURE PASSES THROUGH THE WATERS SATURDAY NIGHT THROUGH
SUNDAY...SOME 4-FT SEAS AND 20-KT GUSTS ARE POSSIBLE OVER OUTER
PORTIONS OF THE COASTAL OCEAN WATERS...BUT SCA CONDITIONS ARE NOT
EXPECTED. THE NEXT CHANCE OF SCA CONDITIONS COULD BE LATE
WEDNESDAY THROUGH THURSDAY WITH A FRONTAL BOUNDARY APPROACHING
FROM THE WEST.
&&
.HYDROLOGY...
AREAL QPF OF 0.75 TO 1.25 INCHES OF RAIN EXPECTED...WITH LOCALLY
HIGHER AMOUNTS CLOSER TO 2 INCHES POSSIBLE WITH HEAVIER AND/OR
REPEAT CONVECTION. ADDITIONAL MINOR URBAN AND POOR DRAINAGE
FLOODING COULD OCCUR.
&&
.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING COULD OCCUR ON THE SOUTH SHORE BACK BAYS
OF WESTERN LONG ISLAND TONIGHT...AS BUILDING SEAS IN INCREASED
SOUTHERLY FLOW TODAY INHIBIT WATER DRAINAGE. TOO EARLY TO ISSUE A
STATEMENT OR ADVISORY AS WINDS AND SEAS HAVE BEEN SLOWER TO
INCREASE THAN ORIGINALLY EXPECTED. WILL CONTINUE TO MONITOR TRENDS
FOR POSSIBLE ISSUANCE OF A STATEMENT OR ADVISORY LATER TODAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR ANZ355.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ350-
353.
&&
SYNOPSIS...GOODMAN/KCS
NEAR TERM...GC
SHORT TERM...GOODMAN
LONG TERM...KCS
AVIATION...BC
MARINE...GOODMAN/KCS
HYDROLOGY...GOODMAN/KCS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 17, 5:45 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 545 AM EDT FRI JUN 17 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-180945- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 545 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY COULD CAUSE URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL OF AN INCH OR MORE PER HOUR...TWO INCHES OR MORE IN THREE HOURS...STORM TOTAL RAINFALL... AND ANY ASSOCIATED FLOODING. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Jun 17, 1:21 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
121 PM EDT FRI JUN 17 2011
NYZ067-171815-
ORANGE-
121 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ORANGE COUNTY...
AT 116 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NORTHWEST OF PORT JERVIS AND NEAR
OTISVILLE...AND MOVING NORTHEAST AT 20 MPH.
TORRENTIAL RAIN...SMALL HAIL...WINDS UP TO 40 MPH AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4148 7472 4150 7472 4151 7447 4160 7437
4160 7435 4162 7432 4164 7427 4161 7425
4159 7420 4135 7452 4140 7475 4141 7475
!GCSpecial weather statement, Jun 17, 2:09 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
209 PM EDT FRI JUN 17 2011
NJZ004-006-104>108-NYZ072-073-171915-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-NEW YORK (MANHATTAN)-WESTERN ESSEX-WESTERN UNION-
209 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...CENTRAL UNION...EASTERN
PASSAIC...ESSEX...HUDSON...NEW YORK (MANHATTAN) AND SOUTHEASTERN
BERGEN COUNTIES...
AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UNION...OR NEAR MILLBURN...AND MOVING
NORTHEAST AT 15 MPH.
TORRENTIAL RAIN...SMALL HAIL...WIND GUSTS UP TO 40 MPH AND FREQUENT
LIGHTNING ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4074 7437 4076 7438 4090 7414 4089 7413
4093 7408 4101 7392 4081 7389 4062 7432
4072 7440
!GCSpecial weather statement, Jun 17, 2:17 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
217 PM EDT FRI JUN 17 2011
NYZ067-171915-
ORANGE-
217 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL IMPACT WESTERN AND CENTRAL ORANGE
COUNTY...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PORT JERVIS TO
NORTH OF OTISVILLE.
TORRENTIAL RAIN...SMALL HAIL...WINDS GUSTS UP TO 40 MPH AND FREQUENT
LIGHTNING ARE EXPECTED WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7460 4151 7448 4154 7445 4159 7420
4122 7442 4136 7471
!GCSpecial weather statement, Jun 17, 2:53 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
253 PM EDT FRI JUN 17 2011
NJZ002-103-NYZ067>069-171945-
ORANGE-PUTNAM-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
253 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BERGEN...ORANGE...
PASSAIC...PUTNAM AND ROCKLAND COUNTIES...
AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO
WARWICK TO HIGHLAND LAKE TO 5 MILES SOUTH OF FRANKLIN...OR ALONG A
LINE EXTENDING FROM MIDDLETOWN TO WARWICK TO WEST MILFORD TO 8 MILES
NORTHEAST OF HOPATCONG...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 2 INCHES AN HOUR...IS
OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4124 7447 4150 7445 4159 7405
4159 7396 4151 7399 4145 7398 4149 7393
4151 7381 4134 7385 4132 7398 4129 7395
4124 7397 4122 7394 4109 7407 4101 7443
4104 7444 4102 7449 4103 7450 4108 7451
DSWSpecial weather statement, Jun 17, 3:06 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT FRI JUN 17 2011
NJZ002-103-NYZ067-069-172000-
ORANGE-ROCKLAND-WESTERN BERGEN-WESTERN PASSAIC-
306 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BERGEN...PASSAIC...
ROCKLAND AND SOUTHERN ORANGE COUNTIES...
AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST MILFORD...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HAIL UP TO NICKEL SIZE...AND
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF 1 TO 1 1/2 INCHES AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4121 7439 4130 7408 4104 7399
4106 7406 4102 7407 4100 7426 4101 7427
4100 7427 4099 7432 4101 7443 4104 7444
4104 7447 4102 7448 4103 7450 4108 7451
DSWSpecial weather statement, Jun 17, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
308 PM EDT FRI JUN 17 2011
CTZ009-NJZ006-104-NYZ071>073-075-078-176-177-172015-
BRONX-EASTERN BERGEN-HUDSON-KINGS (BROOKLYN)-NEW YORK
(MANHATTAN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-
308 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORM WILL IMPACT BRONX...HUDSON...KINGS
(BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN NASSAU...QUEENS...
SOUTHEASTERN BERGEN...SOUTHERN FAIRFIELD...SOUTHERN WESTCHESTER AND
WESTERN SUFFOLK COUNTIES...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG ISLAND CITY...OR NEAR MIDTOWN
MANHATTAN...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7397 4078 7393 4080 7376 4088 7372
4081 7378 4080 7391 4070 7400 4082 7409
4111 7350 4104 7346 4090 7375 4085 7366
4091 7361 4089 7348 4095 7349 4094 7342
4091 7341 4096 7340 4088 7333
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:41 AM EDT | Special Weather Statement | OKX | Bronx, New York | 64 min |
| Jun 17, 5:15 AM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 2 hr |
| Jun 17, 5:38 AM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 74 min |
| Jun 17, 5:46 AM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 3 hr |
| Jun 17, 7:44 AM EDT | Special Marine Warning | OKX | 61 min | |
| Jun 17, 8:16 AM EDT | Areal Flood Advisory | OKX | Suffolk | 89 min |
| Jun 17, 9:53 AM EDT | Areal Flood Advisory | OKX | Suffolk | 52 min |
| Jun 17, 1:21 PM EDT | Special Weather Statement | OKX | Orange | 54 min |
| Jun 17, 1:27 PM EDT | Areal Flood Advisory | OKX | Rockland | 78 min |
| Jun 17, 2:09 PM EDT | Special Weather Statement | OKX | New York | 66 min |
| Jun 17, 2:17 PM EDT | Special Weather Statement | OKX | Orange | 58 min |
| Jun 17, 2:46 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 89 min |
| Jun 17, 2:53 PM EDT | Special Weather Statement | OKX | Orange, Rockland | 52 min |
| Jun 17, 2:56 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 38 min |
| Jun 17, 3:11 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Westchester | 49 min |
| Jun 17, 3:26 PM EDT | Special Marine Warning | OKX | 64 min | |
| Jun 17, 3:34 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 86 min |
| Jun 17, 4:00 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 90 min |
| Jun 17, 4:03 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk, Westchester | 87 min |
| Jun 17, 4:05 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 55 min |
| Jun 17, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Rockland | 38 min |
| Jun 17, 4:12 PM EDT | Special Weather Statement | OKX | Kings, Nassau, Queens | 63 min |
| Jun 17, 4:17 PM EDT | Special Marine Warning | OKX | 28 min | |
| Jun 17, 4:41 PM EDT | Special Weather Statement | OKX | Bronx, New York | 49 min |
| Jun 17, 4:51 PM EDT | Special Weather Statement | OKX | Bronx | 54 min |
| Jun 17, 5:26 PM EDT | Areal Flood Advisory | OKX | Bronx, New York, Queens, Westchester | 3 hr |
| Jun 17, 5:42 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 3 hr |
| Jun 17, 5:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Jun 17, 6:21 PM EDT | Special Weather Statement | OKX | Suffolk | 39 min |
| Jun 17, 3:02 AM EDT | Special Weather Statement | OKX | Essex, Hudson, Union | 58 min |
| Jun 17, 3:06 PM EDT | Special Weather Statement | OKX | Passaic | 54 min |
| Jun 17, 4:58 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Passaic | 4 hr |
| Jun 17, 5:30 PM EDT | Special Weather Statement | OKX | Bergen, Essex, Union | 60 min |
| Jun 17, 8:12 AM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 108 min |
| Jun 17, 3:52 PM EDT | Special Weather Statement | OKX | 53 min | |
| Jun 17, 5:16 PM EDT | Special Weather Statement | OKX | 29 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.